I was siagnosed about a year ago. It has been the worst diagnoses along with my death sentence of MRSA Staph infection. I thought it was a string of bad luck for me but bad luck shouldn't last my whole life or at least to what I have left. I'm on medications for this chronic urticaria. the following is Doxepin 25mg, Rantidine, and my epi pen. My doctors described this as something related to my staph infection or stress. I'm really confused because the skin specialist was clueless to a point also. I had mass wealts covering my entire body. I went into a comatos state because I had itched myself and stressed myself so bad. I had acid covered in the entire surroundings of my throat from the reaction in my body. I lived with this for a long time. I was to embaressed to tell someone. I just want to have more answers. I want my life back. I need to know if there is something that can help that dosen't cause severe sedation.
Urticaria, or hives, is truly not one disease, but a reaction pattern of the skin.
In most of the cases of chronic urticaria, the underlying pathology is idiopathic i.e it is not linked to any cause. Idiopathic urticaria and angioedema can even be accompanied by symptoms and signs of anaphylaxis in a syndrome called idiopathic anaphylaxis.
It is essential to rule out the presence of serious illnesses of which recurring hives can be a symptom. Examples are hepatitis, hyperthyroidism, lymphomas, collagen vascular diseases, and cancers of the rectum, kidneys and gastrointestinal tract. Chronic infections such as chronic sinusitis can be associated with urticaria.
Causes of urticaria include Drugs and Chemicals, contactants, certain foods, infections and systemic diseases.
Have these systemic diseases being ruled out in your case?
Treatment is by oral antihistamines. The most potent antihistamine, however, is probably the anti-depressant doxepin. Although adverse effects (including sedation, increased appetite, and possible cardiac effects) often limit its use, doxepin is perhaps the most effective of all the antihistamines for urticaria and angioedema.
Unfortunately, however, a few patients respond only to systemic steroids. In this case the best mode of action is to give a short burst with a moderate dosage (e.g., prednisolone 1 mg/kg/day), and then try to taper the dose of steroid as antihistamines are introduced.
Take a look at the thread by bwb ,top thread,dated July 25th on on going, it has a lot of information that I have found very helpful as I like you suffer from this .there are a lot of ideas for things that help.
Its now July 2015 my hives went away but reoccured a few weeks ago also Dermagraphism after taking and stopping Bactrim I also had many other nasty symptoms, I looked it up and this is one bad drug ..so now I am back where I was in 2008 .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.